Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 1, NWS Tallahassee, FL

January 1, 2016

NWS Tallahassee, FL issued this small craft advisory at Jan 1, 2016, 4:04 AM EST. It took effect at Jan 1, 2016, 10:00 AM EST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2016, 4:04 AM EST (09:04 UTC)
In effect from
Jan 1, 2016, 10:00 AM EST
Expired
Jan 2, 2016, 1:00 PM EST
In force
27 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

377 
WHUS72 KTAE 010904
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
404 AM EST FRI JAN 1 2016

...SMALL CRAFT ADVISORY THROUGH SATURDAY MORNING FOR MUCH OF THE
COASTAL WATERS OF THE FLORIDA PANHANDLE AND BIG BEND FOR HAZARDOUS
BOATING CONDITIONS...


GMZ750-755-770-775-011600-
/O.NEW.KTAE.SC.Y.0001.160101T1500Z-160102T1500Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
404 AM EST FRI JAN 1 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
10 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
10 AM EST SATURDAY. 

* WINDS...NORTH AROUND 20 KNOTS. 

* WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET WELL
  OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOURNIER
4 follow-up statements
544 
WHUS72 KTAE 011447
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
947 AM EST FRI JAN 1 2016

...SMALL CRAFT ADVISORY THROUGH SATURDAY MORNING FOR MUCH OF THE
COASTAL WATERS OF THE FLORIDA PANHANDLE AND BIG BEND FOR
HAZARDOUS BOATING CONDITIONS...

GMZ750-755-770-775-021500-
/O.CON.KTAE.SC.Y.0001.160101T1500Z-160102T1500Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
947 AM EST FRI JAN 1 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...

* WINDS...NORTH AROUND 20 KNOTS.

* WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET 
  WELL OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WESTON
610 
WHUS72 KTAE 012055
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
355 PM EST FRI JAN 1 2016

...SMALL CRAFT ADVISORY THROUGH SATURDAY MORNING FOR MUCH OF THE 
COASTAL WATERS OF THE FLORIDA PANHANDLE AND BIG BEND...

GMZ750-755-770-775-020930-
/O.CON.KTAE.SC.Y.0001.000000T0000Z-160102T1500Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
355 PM EST FRI JAN 1 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...

* WINDS...NORTH AROUND 20 KNOTS.

* WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET 
  WELL OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

DVD
202 
WHUS72 KTAE 020146
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
846 PM EST FRI JAN 1 2016

...SMALL CRAFT ADVISORY THROUGH SATURDAY MORNING FOR MUCH OF THE
COASTAL WATERS OF THE FLORIDA PANHANDLE AND BIG BEND...

GMZ750-755-770-775-021015-
/O.CON.KTAE.SC.Y.0001.000000T0000Z-160102T1500Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
846 PM EST FRI JAN 1 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...

* WINDS...NORTH AROUND 20 KNOTS.

* WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET 
  WELL OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
406 
WHUS72 KTAE 021422
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
922 AM EST SAT JAN 2 2016

...SMALL CRAFT ADVISORY THROUGH 1 PM EST FROM 20 NM TO 60 NM
OFFSHORE...

GMZ750-755-021530-
/O.CAN.KTAE.SC.Y.0001.000000T0000Z-160102T1500Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
922 AM EST SAT JAN 2 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

SMALL CRAFT ARE STILL ENCOURAGE TO EXERCISE CAUTION THIS MORNING
WITH NORTHERLY WINDS BETWEEN 15 AND 20 KNOTS.

$$

GMZ770-775-021800-
/O.EXT.KTAE.SC.Y.0001.000000T0000Z-160102T1800Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
922 AM EST SAT JAN 2 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS...NORTH AROUND 20 KNOTS.

* WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET 
  WELL OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 1, 3:43 AM EST, 21 minutes earlier.

Area forecast discussion, Jan 1, 3:43 AM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
343 AM EST FRI JAN 1 2016

.Near Term [Through Today]...

As of 08Z, the cold front has just about cleared the entire forecast
area. Only Dixie County remains south of the boundary with Cross
City still reporting a temperature and dewpoint in the 70s. The
muggy and unseasonably warm weather is now on the way out with much
cooler conditions expected for today. However, with southwesterly
mid-level flow continuing to ride up and over the low-level
frontal boundary, the clouds and light rain will be slower to move
out. So, expect a cloudy, cool, and wet day across much of the
area. Best rain chances will likely be from Panama City to Albany
and points southeastward. With relatively weak forcing, rainfall
amounts should be light.

Temperatures will likely remain nearly steady or slowly fall during
the day for much of the area, with highs occurring early this
morning. By mid-afternoon, temperatures will range from the upper
50s in the southeastern Big Bend to the upper 40s in the
northwestern portion of the forecast area.

.Short Term [Tonight Through Sunday]...

The large scale upper level flow will be split over the CONUS, with
a long wave trough over the northeast quadrant of the CONUS, and a
subtropical jet stream near the Gulf Coast. At the surface, the cold
front currently moving southeast across north FL will stall from the
western Atlantic through the southern Gulf of Mexico. The rain
chances across our region will diminish from northwest to
southeast tonight as this front gets farther away. A rather
potent southern stream short wave trough will quickly approach our
region from the west on Sunday. Rain chances, which are below 10%
on Saturday, will increase into the 30-60% range across the FL Big
Bend and north FL on Sunday as Q-G forcing and moisture increase.

Morning low temperatures will be near average, ranging from the
upper 30s (north) to mid 40s (south). Highs will be a little below
average, in the 50s. There will be some sun on Saturday,
especially in GA & AL, but we expect mostly cloudy skies to return
Saturday night and Sunday.

.Long Term [Sunday Night Through Friday]...

The first half of the week will feature a long wave trough in the
northern stream over much of the eastern CONUS, coupled with high
pressure at the surface. Fair weather and seasonably cool
temperatures will be the rule, with lows in the 30s and highs in
the 50s. There is a slight chance for a light freeze Tuesday or
Wednesday mornings across southeast AL and south GA, where winds
may be lighter and skies clearer. A weak southern stream short
wave trough will bring slight rain chances to the region on
Wednesday. A more substantial southern stream trough may impact
our area late next week with increasing PoPs.

&&

.Aviation...

[Through 06Z Saturday] Conditions will gradually improve from
northwest to southeast today. VFR conditions have already moved into
KDHN, KABY, and KECP. Cigs will continue to rise during the day at
all terminals. However, showers will persist, especially at KTLH and
KVLD.

&&

.Marine...

N winds will gradually increase from west to east today and
tonight as a strong high pressure system builds across much of the
country. Observed wave heights were a little higher than NWPS
guidance so we adjusted the near term forecast accordingly. The
NWP guidance consensus has wind speeds meeting advisory levels
over our western marine zones this afternoon, and over much of
our marine area tonight. However, it's marginal, especially in
that 10-20 NM range from the coast. We'll simplify things and
just issue an advisory for most of our marine area, to account
for temporal and spatial uncertainty. Winds and seas will begin to
diminish on Saturday.

&&

.Fire Weather...

While a much drier airmass will move into the area by Sunday,
conditions will not approach red flag criteria. No fire weather
concerns.

&&

.Hydrology...

As of 2 am EST EST, 24-hour rain totals were mostly in the 0.50 to
1.5 inch range in the region north and west of Tallahassee.
(There were isolated amounts up to 2.5 inches). While the average
values are not exceptionally high, and amounts were spread over a
fairly long time frame, the widespread nature of this rain
represents a large volume of water for each river basin. Thus
most of the major river systems in southeast AL, southwest GA,
and the FL Panhandle, which were already in flood at several
points, will remain in flood for much of the upcoming week. The
one bit of good news is that after today, we do no expect
significant rain in these basins until late next week.

Farther east, we expect storm total rain amounts to average around
0.50 inches across south central GA, the FL Big Bend, and north FL.
Additional rain is likely across portions of this region on Sunday,
but amounts are likely to be less than 0.50 inches, and we do not
expect these amounts to cause dramatic rises on these rivers.

We are a little concerned about the potential for widespread
rain, possibly heavy, late next week, especially for the rivers
which are already in flood. We will monitor this threat closely
over the next several days.

For detailed information, including specific river stages and
forecasts, please visit:

http://water.weather.gov/ahps2/index.php?wfo=tae

&&

.Preliminary Point Temps/PoPs...

Tallahassee   60  44  59  43  56 /  70  40   0  20  30
Panama City   57  45  58  45  55 /  70  30   0  20  20
Dothan        51  38  55  39  54 /  40  10   0  10  10
Albany        56  39  56  39  56 /  40  20   0  10  10
Valdosta      60  44  59  43  56 /  60  40   0  10  20
Cross City    68  49  64  46  57 /  70  70  10  20  60
Apalachicola  62  47  60  46  56 /  70  50   0  30  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...Small Craft Advisory from 10 AM this morning to 10 AM EST
     Saturday FOR Coastal Waters From Ochlockonee River to
     Apalachicola Fl out to 20 Nm-Coastal waters from
     Apalachicola to Destin FL out 20 NM-Waters from Suwannee
     River to Apalachicola FL from 20 to 60 NM-Waters from
     Apalachicola to Destin FL from 20 to 60 NM.

&&

NEAR TERM...CAMP
SHORT TERM...FOURNIER
LONG TERM...FOURNIER
AVIATION...CAMP
MARINE...FOURNIER
FIRE WEATHER...CAMP
HYDROLOGY...FOURNIER

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.